Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 26, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2021, 2:05 PM CDT for 4 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 2:05 PM CDT (19:05 UTC)
- Expired
- Mar 22, 2021, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WUUS54 KLUB 221905
SVRLUB
TXC107-125-169-263-221945-
/O.NEW.KLUB.SV.W.0026.210322T1905Z-210322T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
205 PM CDT Mon Mar 22 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Kent County in northwestern Texas...
Southwestern Dickens County in northwestern Texas...
Garza County in northwestern Texas...
Southeastern Crosby County in northwestern Texas...
* Until 245 PM CDT.
* At 204 PM CDT, a severe thunderstorm was located near Post, moving
northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail. At 1:52 PM CDT,
a wind gust of 76 mph was measured by the Graham mesonet.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Post, Spur, White River Lake and Kalgary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3303 10129 3323 10151 3371 10103 3346 10067
TIME...MOT...LOC 1904Z 221DEG 52KT 3319 10132
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
SINCAVAGE2 follow-up statements
346
WWUS54 KLUB 221916
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
216 PM CDT Mon Mar 22 2021
TXC107-125-169-263-221945-
/O.CON.KLUB.SV.W.0026.000000T0000Z-210322T1945Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
216 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN KENT...SOUTHWESTERN DICKENS...NORTHERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES...
At 216 PM CDT, a severe thunderstorm was located 6 miles south of
Kalgary, or 11 miles southwest of White River Lake, moving northeast
at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Spur, White River Lake and Kalgary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3311 10117 3329 10145 3371 10103 3346 10067
TIME...MOT...LOC 1916Z 221DEG 52KT 3333 10118
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
SINCAVAGE772
WWUS54 KLUB 221922
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
222 PM CDT Mon Mar 22 2021
TXC107-125-169-263-221945-
/O.CON.KLUB.SV.W.0026.000000T0000Z-210322T1945Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
222 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN KENT...SOUTHWESTERN DICKENS...NORTHEASTERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES...
At 222 PM CDT, a severe thunderstorm was located over Kalgary, or 5
miles south of White River Lake, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Spur, White River Lake and Kalgary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3316 10110 3336 10138 3371 10103 3346 10067
TIME...MOT...LOC 1922Z 221DEG 52KT 3340 10110
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:30 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 22, 12:30 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1230 PM CDT Mon Mar 22 2021 .AVIATION... Thunderstorms currently affecting the KLBB terminal will persist for another hour or so. Clearing skies were noted to the west of the region in New Mexico and will make its way into KLBB and KPVW this afternoon a little later than previously anticipated. As this occurs, westerly winds will increase and may also lead to visby restrictions due to BLDU. Thunderstorms are expected at KCDS in a narrow window around 21-23Z or so before clearing out and an increase in northwesterly winds. && .PREV DISCUSSION... /issued 1154 AM CDT Mon Mar 22 2021/ UPDATE... Only some minor tweaks were made to the forecast for this afternoon. A large amount of strong lift was currently moving overhead as seen on water vapor imagery. Precip chances were increased area wide especially off the caprock and brought back farther west. Chances for severe thunderstorms are still possible mostly off the caprock this afternoon. Cloud cover has kept temperatures cool today which may keep storms mostly elevated so hail and wind will continue to be the main threats with storms that do develop within stronger instability off the caprock. Clearing in the west also looks to be delayed today but strong winds and blowing dust is still expected once clouds clear out. PREV DISCUSSION... /issued 316 AM CDT Mon Mar 22 2021/ SHORT TERM... Another dynamic storm system will move across the southern High Plains today. This storm is anchored by an upper level closed low moving southeastward from southern Utah to northeastern Arizona early this morning and is progged to be near Albuquerque at noon and Amarillo at 7 PM. Mid-level warm advection and upper level diffluence is resulting in an increase in radar reflectivity to the west and southwest of Lubbock indicative of developing showers aloft. These showers will spread eastward through the morning as the lift and warm advection moves eastward. As the upper low approaches the Panhandle this afternoon, a dryline will begin to push eastward into the forecast area with the dryline expected to be near the Caprock escarpment by mid-afternoon. Increasing low level moisture on the south winds throughout the morning and early afternoon and cooling mid-level temperatures will result in increasing instability ahead of the dryline with scattered thunderstorms likely to develop across the eastern counties. Shear/instability combo would lead to the potential for supercell development and associated severe threat. West of the dryline will see quick drying and an increase in southwest to west winds into Wind Advisory criteria for a good portion of the South Plains and adjacent areas of the Rolling Plains along. To continue with the dynamism of the system, the last piece of lift will combine with wrapping around moisture to generate showers, possibly as far south as Lubbock. Winds will be slow to diminish this evening, although any precipitation should end no later than early evening hours. Clearing skies and cold advection behind a Canadian cold front will drop temperatures below seasonal average. LONG TERM... An active long wave pattern will lead to a second potent upper level low rounding the base of a deepening trough across the southwest CONUS and West Texas during the day Tuesday. The low will evolve into an open wave as the trough continues to push south on Wednesday. Pressure falls over the Big Bend area and southeast New Mexico will pull a cold front south late Tuesday into early Wednesday with rain expected along and behind the front through early Thursday morning. Rain chances will be scattered and light with limited thermal instability to produce any thunderstorms. Temperatures will drop into the 50s and 60s for Wednesday and Thursday. A third wave arrives Friday, passing our region to the north as the stronger earlier systems pull the trough north. Precipitation with the third wave will be north of our area but temperatures will climb to around 70 for most of us as moderate west- southwest surface winds spread across the region. The pattern quiets for next weekend with nice Spring weather expected attm. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for TXZ033>037- 039>043. Wind Advisory until 10 PM CDT this evening for TXZ028>031- 033>037-039>043. && 01
Hazardous weather outlook, Mar 22, 12:47 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1247 PM CDT Mon Mar 22 2021 TXZ021>044-231800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1247 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A dryline will push eastward to near the Caprock escarpment by mid- afternoon as a strong storm system moves over the Texas Panhandle. Low level moisture will stream northward in advance of the dryline and will be sufficient for the development of thunderstorms to the east of the dryline mainly between 2 PM and 7 PM. Some severe thunderstorms with the potential to produce hail to 1.5 inches in diameter and wind gusts to 65 mph will be possible generally east of a Quitaque to Jayton line. Strong winds and a dry air mass will move in behind the dryline this afternoon. A Wind Advisory is in effect from 1 PM to 10 PM for the southwestern and central South Plains for wind speeds of 25 to 35 mph. A Red Flag Warning is in effect from 1 PM to 8 PM for the southwestern South Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop across the region Friday afternoon, otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 22, 12:56 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1256 PM CDT Mon Mar 22 2021
TXZ035-221845-
Lubbock TX-
1256 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY UNTIL 145 PM
CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wolfforth, or 8 miles west of Lubbock, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lubbock, Slaton, Wolfforth, Shallowater, Idalou, Ransom Canyon,
Lubbock International Airport, Texas Tech University, Woodrow, Reese
Center, New Deal, Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3376 10208 3382 10184 3383 10157 3351 10156
3339 10204 3339 10207
TIME...MOT...LOC 1755Z 233DEG 30KT 3355 10203
SINCAVAGESpecial weather statement, Mar 22, 1:46 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lubbock TX
146 PM CDT Mon Mar 22 2021
TXZ029-030-035-036-041-042-221945-
Floyd TX-Crosby TX-Lynn TX-Lubbock TX-Hale TX-Garza TX-
146 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LUBBOCK...EASTERN LYNN...
GARZA...SOUTHERN FLOYD...CROSBY AND SOUTHEASTERN HALE COUNTIES UNTIL
245 PM CDT...
At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Petersburg to 11 miles
southeast of O'donnell. Movement was northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Slaton, Post, Floydada, Crosbyton, Lake Alan Henry, White River Lake,
Idalou, Ralls, Petersburg, Lorenzo, Ransom Canyon, Kalgary,
Grassland, Cone, Dougherty, Justiceburg, Caprock, Southland and
Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 10170 3383 10171 3411 10105 3297 10104
3296 10164
TIME...MOT...LOC 1845Z 241DEG 34KT 3379 10166 3289 10166
SINCAVAGELocal storm report, Mar 22, 2:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
202 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 5 SSW GRAHAM 33.08N 101.52W
03/22/2021 M76 MPH GARZA TX MESONET
MEASURED BY THE TTU MESONET FROM 151-153PM
&&
EVENT NUMBER LUB2100213
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:20 AM CDT | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 4 more | 16 hr |
| Mar 22, 3:22 AM CDT | Wind Advisory | LUB | Cochran, Crosby, Dickens, Floyd, Garza, Hale and 8 more | 13 hr |
| Mar 22, 12:22 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 22, 12:56 PM CDT | Special Weather Statement | LUB | Lubbock | 49 min |
| Mar 22, 1:46 PM CDT | Special Weather Statement | LUB | Crosby, Garza | 59 min |
| Mar 22, 2:35 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 40 min |
| Mar 22, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, King | 27 min |
| Mar 22, 3:44 PM CDT | High Wind Warning | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 3 hr |
| Mar 22, 3:44 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 5 hr |
| Mar 22, 3:52 PM CDT | Dust Storm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 113 min |
| Mar 22, 4:37 PM CDT | Dust Storm Warning | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 113 min |
| Mar 22, 5:45 PM CDT | Special Weather Statement | LUB | Lubbock | 45 min |
| Mar 22, 5:56 PM CDT | Areal Flood Advisory | LUB | Lubbock | 64 min |
| Mar 22, 6:13 PM CDT | Dust Storm Advisory | LUB | Dickens, Kent, King, Stonewall | 2 hr |
| Mar 22, 6:20 PM CDT | Special Weather Statement | LUB | Crosby | 25 min |
| Mar 22, 6:26 PM CDT | Special Weather Statement | LUB | Crosby | 34 min |
| Mar 22, 6:31 PM CDT | Special Weather Statement | LUB | Lynn | 29 min |
| Mar 22, 6:48 PM CDT | Special Weather Statement | LUB | Dickens | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.